MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, best estimate is between (b)(6) 2020 and (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from a patient's left eye (os) due to patient seeing shadows.The incision was enlarged and sutures were used.A replacement lens of the same model and diopter was used.It was indicated that the patient is fine.No further information was provided.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes; returned to manufacturer on: 1/6/2021 section h3.Device returned to manufacturer? yes device evaluation: the complaint lens was received in a specimen cup.Visual inspection under magnification revealed what appeared to be dried blood and viscoelastic residue on the optic body and haptics, and that the lens was returned cut in half, which is consistent with a lens that was handled during explant.Both haptics were observed to be bent, however this can be attributed to handling and dried viscoelastic residue, and therefore cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that one additional complaint was received for this production order number; however, no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10988896
Report Number2648035-2020-00922
Device Sequence Number16341586
Product Code HQL
UDI-Device Identifier05050474501850
UDI-Public(01)05050474501850(17)230515
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;